The reason I ask this question is that a friend of mine and myself both took the same BCP when we were in our late teens (17-19ish) and we both have the same facial hair problem - she says its from the BCP - possible? If it is possible should it have gone away when I stopped taking that pill? I can’t remember the name of it for anything so back to the original ? … is it possible for BCP to have caused female facial hair?
All birth control pills contain some level of anogens (testosterone). Check to see what level of testosterone was in your birth control pill. If the birth control pill contains a high level of testosterone, you may see some increase in hair growth.
I’m currently taking Diane 35 (contains estorgen & cyproterone acetate)- it is a birth control pill that contains no anogens (no testosterone). However, it is not available in the US (I live in canada). To me, this drug is a miracle-worker. It cleared both my acne and facial hair because Diane 35 is a testosterone blocker. If your hair is bothering you terribly, ask your doctor about using Diane 35 and Aldactone - these are both testosterone blockers and when used together they have a synergistic effect. I heard that the US has a pill called Yasmin. Yasmin is very similar to Diane 35 but it does not contain cyproterone acetate and the side effects from Yasmin are far less than Diane 35. Therefore, if I were you, I would get your doctor to perscribe you Yasmin - this should prevent you from getting any new terminal hairs on your face. Yasmin also does not contain any testosterone.
Therefore, the next time you ask for a birth control perscription, try out Yasmin.
Hope this helps.
thanks … first I will have to figure out what it was I took … not that it matters much if it is the case the damage is done so between all that I should see something!! I know they say that BCP is only a mask but at this point its really all I can do … 1. I need BCP (have 2 children and do not want more) 2. Have no health insurance and really can’t afford to start a bunch of doctor visits and medicines… so hope this will help thanks!
I found this great website. It lists all medications that can cause hair growth. I took accutane and it caused me to grow facial hair. It’s number one on the list and my doctor didn’t even warn me about it. So, now, like you, I’m dealing with facial hair growth from a mediction. I wish someone had warned me about it. But, I have to say that Diane 35 in combination with electrolysis has controlled my unwanted facial hair growth - whatever you do, DO NOT PLUCK, THREAD, OR WAX FACIAL HAIR AS IT WILL GROW BACK COARSER AND LONGER. Please click on the following link to see if the birth control you and your friend took is on the list:
Hi there, I am a 25 year old female. I have never had really bad acne, just persistent acne. And so, my doctor perscribed me accutane. While on accutane, I got a lot of facial hair growth and now I have a unwanted facial hair problem. I used to be very happy, and I was always considered to be very attractive. Now, I have no pimples but I have unwanted facial hair growth. I just wanted to tell everyone that before taking any medications, please read the following list on this web site. This web site lists all drugs that can cause hair growth. As you can see, accutane is number one on the list, and no one told me about it. I wish someone had. And therefore, I’m letting everyone out there know about it. I hope this helps anyone out there who is taking birth control pills, accutane, or any other medication and is experiencing increased hair growth. Very interesting article:
did you see any difference with just Dianne 35 and no spiro? I have been prescribed both but wonder if I should try Dianne alone before I start both as I won’t knkw which is more effective ?
I took Diane 35 for 10 years and although it did help with facial hair it unfortunately caused severe migraines. I went form doctor to doctor to treat my migraines and not a single one of them told me it could be the pill causing it.